Texas, 2010Funnel Cloud in Texas, April 18, 2010
April 18, 2010 · NWS CRP · 1 event in 1 county or zone
Drier air and offshore flow spread across South Texas into the morning of the 18th pushing all the showers and thunderstorms into the West Gulf of Mexico. However, a weak sea breeze developed on the afternoon of the 18th, leading to low level speed convergence on the immediate coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drier air and offshore flow spread across South Texas into the morning of the 18th pushing all the showers and thunderstorms into the West Gulf of Mexico. However, a weak sea breeze developed on the afternoon of the 18th, leading to low level speed convergence on the immediate coast. Moisture and instability was still sufficient and some showers developed on the coast and funnel clouds observed near Port Lavaca.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 18, 5:30 PM CST, 34 minutes earlier.
Area forecast discussion, Apr 18, 5:30 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
630 PM CDT SUN APR 18 2010
.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
&&
.AVIATION...VFR CONDITIONS WL PREVAIL THROUGH THIS EVENING ACROSS
MOST OF SOUTH TX. HOWEVER...THE DRYING CONDITIONS MAINLY ABV THE
SURFACE ALONG WITH WET SOILS SHOULD ALLOW FOG TO DEVELOP
TNT...MAINLY OVER THE COASTAL BEND. VSBYS WL GET DOWN AS LOW AS
IFR LVLS DURING THE EARLY MORNING HOURS BETWEEN 07Z AND 12Z. SOME
IFR/MVFR LOW STRATUS WL ALSO DEVELOP TNT DUE TO THE STILL MOIST
NEAR-SFC LAYER. THE STRATUS AND FOG WL QUICKLY DISSIPATE BY NOON
MONDAY AS NORTHERLY FLOW RE-INTENSIFIES AND AS EVEN DRIER AIR
PUSHES INTO SOUTH TX.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 60 76 59 73 58 / 10 10 20 40 10
VICTORIA 57 76 57 75 54 / 20 10 10 30 10
LAREDO 61 82 65 76 59 / 10 0 40 50 10
ALICE 58 77 58 73 56 / 10 10 20 50 10
ROCKPORT 62 75 61 71 60 / 20 10 10 40 10
COTULLA 58 78 57 74 54 / 10 0 40 40 10
KINGSVILLE 59 79 61 76 57 / 10 10 20 50 10
NAVY CORPUS 64 73 60 71 61 / 10 10 10 40 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MB
Hazardous weather outlook, Apr 18, 4:09 AM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
509 AM CDT SUN APR 18 2010
GMZ230-235-250-255-270-275-TXZ229>234-239>247-191100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
509 AM CDT SUN APR 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE TODAY ACROSS THE BRUSH COUNTRY...COASTAL BEND AND
VICTORIA CROSSROADS. THE BEST CHANCE WILL BE ALONG AND NORTHEAST
OF INTERSTATE 37. BETWEEN 1/4 AND 1/2 OF AN INCH OF RAINFALL WILL
BE POSSIBLE NORTHEAST OF INTERSTATE 37...WITH LOCALLY HIGHER
AMOUNTS OF 1 TO 2 INCHES AND ISOLATED FLOODING POSSIBLE.
GENERALLY LESS THAN 1/4 OF AN INCH IS EXPECTED SOUTHWEST OF
INTERSTATE 37. IN ADDITION...A FEW OF THE STRONG STORMS MAY
PRODUCE WIND GUSTS UP TO 40 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY FROM
THURSDAY THROUGH FRIDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT
THIS TIME...ALTHOUGH A FEW STRONG STORMS ARE POSSIBLE MAINLY DURING
THE AFTERNOON AND EVENING HOURS OF THURSDAY AND FRIDAY. ALSO...
RAINFALL AMOUNTS ARE NOT EXPECTED TO PRODUCE SIGNIFICANT FLOODING AT
THIS TIME...AS ATMOSPHERIC MOISTURE WILL BE LOWER AND UPPER LEVEL
FLOW WILL MOVE THE STORMS SUFFICIENTLY TO PRECLUDE EXCESSIVE
RAINFALL THAT NORMALLY RESULT FROM NEARLY STATIONARY STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR/GW
In the hours before
Local storm report, Apr 18, 12:11 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT SUN APR 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 SE ALICE 27.73N 98.04W
04/17/2010 JIM WELLS TX NWS EMPLOYEE
FARM TO MARKET ROAD 1930 FLOODED IN 3 PLACES...UP TO ONE
FOOT OF WATER OVER THE ROAD.
&&
RGASSSpecial weather statement, Apr 18, 5:50 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 PM CDT SUN APR 18 2010
TXZ247-190045-
CALHOUN-
650 PM CDT SUN APR 18 2010
...A FUNNEL CLOUD WAS SPOTTED OVER CALHOUN COUNTY...
AT 649 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
OVER CALHOUN COUNTY BETWEEN GREEN LAKE AND PORT LAVACA. ADDITIONAL
FUNNEL CLOUDS WILL BE POSSIBLE THROUGH 800 PM CDT.
IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.
Funnel Cloud, Calhoun
- When
- April 18, 6:04 PM CST to 6:06 PM CST
- Where
- Calhoun County, 4.56 mi ENE of Heyser
- Reported by
- Law Enforcement
- Coordinates
- 28.592, -96.779
Several reports of multiple funnel clouds were received west of Port Lavaca, near the Green Lake area.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225837.